Jump to content

Help!!!! Mack Needs You


juliegee
 Share

Recommended Posts

Hey-

My son's feeling pretty bad, really lightheaded & zoned out even when he's lying down. He just came home from school and he's trying to sleep. He's recently decided to come off of clonidine (makes him too tired.) He's gone from a whole tablet to a half. This is his 2nd day. He says he had to lie on his desk at school to stay conscious. Even when he's lying in his bed, he feels like he will faint. He's upped his water & salt. Not sure what else to do.

I'm waiting for Dr. Rowe to call me back. Should I go to the ER? Help. He's scared.

Julie

Link to comment
Share on other sites

Just wanted to say that I have fainted many times while lying in bed... what seems to help is to elevate my feet with my head flat. I have oxygen at home that has made a world of difference for me. I have had paramedics called many times before and it would appear that as soon as they were on scene and giving me their oxygen my fainting or sever lightheadness would slowly go away.

If it gets too bad, do not hesistate to call 9-1-1, even if he doesnt get transported to a hospital they can check him out...

I really hope he is feeling better, perhaps going back to his original dose of meds would prevent this from happening. I know it's a very scary thing, and probably even more watching it happen to your baby. YOur both in my prayers....

Link to comment
Share on other sites

Thanks for your ideas. Great minds think alike :P I had already removed his pillow and propped his feet way up high. He's actually feeling better & can sit up a bit now. We had no idea withdrawing from clonidine was such a nightmare. He's drinking lots and lots, eating salty snacks. School tomorrow? Who knows? Anyone who's been through this, we'd love to hear from you.

THANK YOU!!!!

Julie

Link to comment
Share on other sites

I'm so sorry your son is having more problems Julie-----------------BUT, at least Dr. Rowe is a good doctor, so your son has him in his corner.

Elevated feet are always a big help for me. I hope your son is feeling better soon, and can avoid the ER. Those ER visits can be very upsetting unless they understand this.

HUGS------------------------ hug008.gif

Maxine :0)

Link to comment
Share on other sites

My understanding is that coming off Clonidine can have a nasty rebound effect. I think that's true for many meds but I didn't realize how powerful an issue it is with clonidine until recently.

Is he on the patch or pills? Talk to the Dr about a way to SLOWLY taper this down.

You are both in my thoughts and I hope you find some 'tricks' to help get you through this rough patch.

Link to comment
Share on other sites

Julie,

So sorry to hear that especially since school just started. My daughter Liz is always dizzy when she sits or stands but she has had times whenshe got dizzy even when lying down. In fact, sometimes the dizziness is so bad that she can hardly move. Sometimes it's due to doing too much, not getting enough sleep, or her menstrual cycle. Obviously, that isn't a factor with your son but maybe the others? Or it could be the Clonidine since going off some meds can have bad symptoms. I hope you figure it out. Isn't POTS wonderful!?! Just when you think that you're on easy street, that's when it hits again. I know I've had many times where there just didn't seem to be any explanation at all as to why Liz was feeling worse and I've talked to other parents who said the same thing. Dr. Grubb told us that puberty and all those hormones makes for a roller coaster affect.

I hope your son feels better and can get back to feeling like he was. Prayers for both of you as I know what it's like to watch your kid suffer and you can't do a thing about it!

Brenda

Link to comment
Share on other sites

THANK YOU so much, everyone! Mack was doing better today. He was able to attend school. I was there volunteering with a fund raiser till noon- made me feel better to be near him. He said the morning was rough, but things got better as the day wore on.

I'm not sure WHAT to make of this. Dr. Rowe says this extreme reaction is not to be expected. Some patients actually have withdrawal hypertension- not the other way around. Dr. Rowe thinks Mack's autonomic nervous system had an extreme reaction to the med change. It makes me think maybe Mack shouldn't have gotten off of the cloniidine in the first place. It may have been helping more than he realized. Dr. Rowe thinks he should stay at 1/2 tablet after his withdrawal reaction calms down. That dosage will help him with sleep, increased blood volume, gastric capacity; but not cause undue fatigue.

Yesterday was really scary. I wasn't sure whether or not to go to the ER. All they really could have done was IV fluids....We ultimately decided to stay home. Mack was able to sleep the worst of it off. I propped his feet up high and checked to make sure he was breathing, etc. Scary and way outside of the norm for Mack.

It felt so good to have you all here as expert resources. I'm eternally grateful. You're all honorary godparents :blink:

Julie

Link to comment
Share on other sites

The only time I felt that bad I was low on Potassium. I would say no school unless you hear from the Dr. first, and I do suggest you ask him about potassium.

good luck...........

Hey Pat,

Yeah, I wondered if his electrolytes were off. THAT is the other thing they could have checked at the ER. I thought of that too. Mack takes a multivitamin & a slow release potassium tablet (slow K-8) daily BUT he was forcing so much fluid yesterday......who knows?

Thanks-

Julie

Link to comment
Share on other sites

I've never been on clonidine so no experience there but I have had to wean off other meds super-slowly. My doctor always advises changing to a liquid preparation of the drug and using an oral syringe to measure the dose. That way you can reduce the dose much more slowly and minimize withdrawl effects. For example instead of taking half a dose you can take 9/10 of a dose.

If he doesn't improve or you don't hear from Dr Rowe quickly then it might be wise for him to take a full tablet next time he is due a dose. If weaning off is really hard maybe he should try during vacation time?

Hope he's feeling better soon, and hugs for you too!

Flop

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...